Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Isentress Vs Sustiva

Here's a taste of what TheBody.com has to offer on this topic:
Articles
Project Inform

Isentress Equal to Sustiva in First Line Therapy

In a poster presentation at CROI 2009 in Montreal, Canada, the STARTMRK study results show that the first-in-class integrase inhibitor Isentress (raltegravir) works at least as well as Sustiva (efavirenz) at suppressing HIV levels. It also showed... Read more »
Project Inform

Study Supports Use of Isentress for First-Line Treatment

A study presented at the joint 2008 ICAAC / IDSA in Washington, DC found that Isentress (raltegravir) was equally potent and better tolerated than Sustiva (efavirenz) when used as part of a person's first HIV regimen. While it's unlikely to greatly... Read more »
Test Positive Aware Network

Isentress for Four Years

The longest-term data on Isentress to date, presented at IDSA, show better virologic (viral load) and immunologic (T-cell count) results than Sustiva, out to 192 weeks (nearly four years). STARTMRK is a non-inferiority study, but was able to... Read more »
Ask the Experts

CNS problems Sustiva verses Isentress

I tried Atripla and had to stop because the CNS problems with the Sustiva was too much for me to handle. I felt like I was jacked up on cocaine, had hot flashes, was dizzy and could not sleep. Are you aware of any of these CNS problems with the...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thank you for your post.In the very large and double-blinded STARTMRK clinical trials that compared Truvada + Sustiva to Truvada+Isentress, the later was found to have fewer central nervous system (CNS) side effects. The only CNS side... Read more »

Isentress/Truvada combo switch from Epzicom/Sustiva

Long term (28yr) survivor currently on 400mg Sustiva and Epzicom. I have800-1,000 avg t cells and no viral load. Have been very sucessful on this regimen from the onset about 3 yrs now. Orig on Crixivan and viread, etc.. also with no problems. I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Sustiva has been associated with some lipid abnormalities. Switching to Isentress/Truvada seems reasonable to me. None of the antiretrovirals are significantly linked with hypertension (high blood pressure). If indeed you're still having... Read more »

Isentress Side Effects

I was on Atripla for 4 years and had problems sleeping with the Sustiva. My doctor and I had a long conversation and we switched to Truvada and Isentress. I started the new treatment last week and sleeping much better but have a burning sensation...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Stomach side effects from Isentress (raltegravir) occur but often compare favorably to other HIV meds. If side effects develop early then often will diminish over the first several weeks. Other conditions (ie H pylori infection, reflux esophagitis)... Read more »

Unusual side effects with Isentress

Hello Doc.Thanks for answering my questionCurrent regime: Isentress (twice a day) and TruvadaPrevious regime: 3TC, VIread and Sustiva for 4 yearsI have switched some of the meds because was tired of Sustiva side efffects such as insomnia,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Raltegravir can sometimes cause headaches. Perhaps a trial of a boosted protease inhibitor might also be considered (such as ritonavir + darunavir or atazanavir) depending on your past treatment and resistance history. My patients often do well... Read more »
Connect With Others

isentress and truvada

Posted by anfan4, 2 Replies
im been on isentress and truvada for month and half and notice increased in blood pressure and any else had this problem. Will isentress cause this problem. Read more »

Isentress Drug - Side Effects?? HELP

Posted by design36, 1 Reply
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »

Isentress & Side Effects

Posted by design36, 3 Replies
I have been taking Isentress for about a month...Adnormal dreams, Insomnia, Excessive fatique have been side effects and seem to be ones for a lot of people. Does anyone have experience with this drug? Did the side effects get better? How long... Read more »

anyone taking Isentress and Invirase combination?

Posted by nevereasy
Isentress is a relatively new therapy. My Dr just added it to my mono therapy of Invirase (boosted with Norvir). I have been undetectable for two years on the Invirase but my Tcells never get over 300. He added Isentress. I have had bad reflux ( not... Read more »